Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Apr 4, 2012, 5:01 PM CDT for Phelps County, Missouri. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2012, 5:01 PM CDT (22:01 UTC)
- Expired
- Apr 4, 2012, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Springfield, MO
County Phelps County, MO
The radar
The St Louis radar (KLSX), 125 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 5:20 PM CDT | HAIL 0.5 | 4 Ene Lake Spring, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
107
WWUS83 KSGF 042201
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
501 PM CDT WED APR 4 2012
MOZ071-083-042230-
DENT MO-PHELPS MO-
501 PM CDT WED APR 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PHELPS AND
NORTHWESTERN DENT COUNTIES UNTIL 530 PM CDT...
AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ANUTT...OR 13 MILES NORTHWEST OF SALEM...
MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS
STORM.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3764 9165 3779 9184 3795 9170 3805 9153
3804 9151 3780 9152 3780 9145 3779 9144
TIME...MOT...LOC 2200Z 213DEG 10KT 3774 9173
$$
KURTZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Apr 4, 2:30 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 4, 2:30 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 PM CDT WED APR 4 2012 .DISCUSSION... IT WAS A FINE APRIL DAY OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. ISOLATED TO SCATTERED THUNDERSTORMS HAD DEVELOPED THIS AFTERNOON...IN RESPONSE TO AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM. THIS FEATURE CAN BE VIEWED ON THE ANIMATED WATER VAPOR IMAGERY...CENTERED OVER NORTHWEST OKLAHOMA...AND MAKING PROGRESS TOWARD SOUTHERN MISSOURI. THE INITIAL FORECAST FOCUS REGARDS COVERAGE OF SHOWERS AND THUNDERSTORMS...ALONG WITH POTENTIAL STRENGTH OF STORMS. MIXED LAYER CAPE VALUES RANGE FROM 200 - 800 J/KG OVER THE REGION...WITH THE HIGHEST LEVELS OF INSTABILITY ALONG A WEAK FRONTAL BOUNDARY POSITIONED FROM OSCEOLA TO SALEM. THIS BOUNDARY COULD BECOME THE MAIN FOCUS FOR STORMS TO DEVELOP ON THROUGH THE EVENING HOURS. THE MODEST INSTABILITY COMBINED WITH LOW END WIND SHEAR...WILL MITIGATE SEVERE WEATHER THROUGH THE REST OF THIS AFTERNOON AND EVENING. A COUPLE OF THE STRONGER STORMS COULD PRODUCE SOME SMALL HAIL. THE UPPER LOW WILL TRACK DIRECTLY OVER NORTHERN ARKANSAS THROUGH TONIGHT'S PERIOD. MODEL CONSENSUS SUGGESTS THAT PRECIPITATION WILL CONTINUE TO DEVELOP ALONG THE NORTHERN FLANK OF THE LOW...MUCH LIKE THE ONGOING CONVECTION OVER KANSAS. THIS TREND SHOULD CONTINUE INTO MISSOURI AS WELL...WHICH WOULD FOCUS THE RAIN OVER CENTRAL AND NORTHERN MISSOURI. THEREFORE WE HAVE HIGH PRECIPITATION CHANCES IN THIS REGION...WITH LOWER CHANCES IN SOUTHERN MISSOURI. NOT ALL LOCATIONS WILL RECEIVE RAIN TONIGHT. A FEW LINGERING SHOWERS ARE POSSIBLE INTO THURSDAY...EVENTUALLY EXITING THE REGION BY THURSDAY NIGHT. CLOUDS AND PRECIPITATION ROTATING AROUND THE DEPARTING UPPER LOW...WILL MITIGATE TEMPERATURES FROM WARMING OUT OF THE 60S. TEMPERATURES IN THE UPPER 50S ARE LIKELY NORTH OF THE HIGHWAY 54 CORRIDOR THURSDAY AFTERNOON. MUCH COOLER TEMPERATURES ARE EXPECTED FOR THURSDAY NIGHT...IN RESPONSE TO CLEARING SKIES AND LIGHT NORTHEAST WINDS. FOR FRIDAY...FANTASTIC WEATHER IS EXPECTED. FULL SUNSHINE AND LIGHT SOUTHEAST WINDS WILL WARM TEMPERATURES INTO THE MIDDLE AND UPPER 60S. HOWEVER...CHANGES ARE EXPECTED THROUGH THE WEEKEND AS ANOTHER STORM SYSTEM APPROACHES THE OZARKS BY SATURDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY MORNING AND AFTERNOON...AS A COLD FRONT SURGES THROUGH THE AREA. THIS SYSTEM WILL SET THE STAGE FOR A BEAUTIFUL EASTER DAY...WITH HIGHS AROUND 70...AND PLENTY OF SUNSHINE. THIS DRY AND PLEASANT WEATHER STARTING EASTER DAY...WILL PERSIST FOR SEVERAL DAYS INTO NEXT WEEK. AN UPPER LEVEL PATTERN SHIFT WILL OCCUR...CREATING A CONTINUOUS BELT OF COOL AND DRY AIR TO STREAM ACROSS THE OZARKS REGION INTO THURSDAY OF NEXT WEEK. CRAMER && .AVIATION... /ISSUED 1218 PM CDT WED APR 4 2012/ FOR THE 04/1800Z KSGF/KJLN/KBBG TAFS...A WEAK BOUNDARY JUST NORTH AND EAST OF THE TAF SITES WILL MOVE VERY LITTLE OVER THE NEXT FEW HOURS. INCREASING INSTABILITY FROM LIMITED SURFACE HEATING AND COLDER AIR ALOFT WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE REGION...LIKELY TO BE FOCUSED CLOSER TO THE SFC BOUNDARY. FOR NOW WILL CONTINUE VCSH AND THE CB CLOUD REMARK FOR THE SCATTERED CONVECTION OVER THE REGION (WHICH WILL BE HARD TO PINPOINT). IN GENERAL KEPT VFR CONDITIONS AT ALL SITES IN THE NEAR TERM. BY AROUND 10Z-12Z...IT FINALLY LOOK LIKE THE FRONT WILL BE PULLED SOUTH AND EAST OF THE REGION WITH WINDS VEERING TO THE WNW. SREF PROGS INDICATE LOWER CLOUDS ON THE COOL SIDE OF THE FRONT LATE IN THE TAF PERIOD...AND HAVE GONE WITH LOW END MVFR CEILINGS ATTM. WILL NEED TO WATCH THE POTENTIAL FOR IFR CEILINGS DURING THIS TIME PERIOD. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 4, 12:57 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1257 PM CDT WED APR 4 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1257 PM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... SIGNIFICANT LIGHTNING RISK. DISCUSSION... A FEW SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. CLOUD TO GROUND LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD WITH THESE STORMS. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON SATURDAY AS A COLD FRONT APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Apr 4, 1:55 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 PM CDT WED APR 4 2012
MOZ081-041945-
LACLEDE MO-
155 PM CDT WED APR 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR LACLEDE COUNTY UNTIL 245 PM
CDT...
AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF MORGAN...OR 15 MILES SOUTH
OF LEBANON...MOVING NORTH AT 15 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3776 9241 3748 9252 3748 9267 3748 9268
3779 9272
TIME...MOT...LOC 1855Z 188DEG 15KT 3747 9262
DSASpecial weather statement, Apr 4, 2:43 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 PM CDT WED APR 4 2012
MOZ070-081-042030-
LACLEDE MO-PULASKI MO-
243 PM CDT WED APR 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PULASKI AND EASTERN
LACLEDE COUNTIES UNTIL 330 PM CDT...
AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF DRY KNOB...OR 12 MILES
SOUTHEAST OF LEBANON...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL
IS EXPECTED WITH THIS STORM.
LAT...LON 3783 9212 3747 9239 3748 9242 3756 9263
3783 9247 3783 9246 3786 9242 3786 9241
3792 9241
TIME...MOT...LOC 1942Z 208DEG 25KT 3761 9246
KURTZSpecial weather statement, Apr 4, 3:26 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 PM CDT WED APR 4 2012
MOZ070-071-042115-
PHELPS MO-PULASKI MO-
326 PM CDT WED APR 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR PULASKI AND WEST CENTRAL PHELPS
COUNTIES UNTIL 415 PM CDT...
AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF FORT LEONARD WOOD...OR 13
MILES SOUTH OF WAYNESVILLE...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE
HAIL IS EXPECTED WITH THIS STORM.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3760 9215 3761 9224 3765 9226 3769 9234
3793 9215 3781 9193
TIME...MOT...LOC 2025Z 210DEG 11KT 3766 9226
KURTZSpecial weather statement, Apr 4, 5:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
501 PM CDT WED APR 4 2012
MOZ071-083-042230-
DENT MO-PHELPS MO-
501 PM CDT WED APR 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PHELPS AND
NORTHWESTERN DENT COUNTIES UNTIL 530 PM CDT...
AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ANUTT...OR 13 MILES NORTHWEST OF SALEM...
MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS
STORM.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3764 9165 3779 9184 3795 9170 3805 9153
3804 9151 3780 9152 3780 9145 3779 9144
TIME...MOT...LOC 2200Z 213DEG 10KT 3774 9173
KURTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 1:55 PM CDT | Special Weather Statement | SGF | Laclede | 50 min |
| Apr 4, 2:43 PM CDT | Special Weather Statement | SGF | Pulaski | 47 min |
| Apr 4, 3:26 PM CDT | Special Weather Statement | SGF | Pulaski | 49 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.